Alert archive / Montana / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 15, NWS Great Falls, MT
NWS Great Falls, MT issued this severe thunderstorm warning at Jun 28, 2011, 5:39 PM MDT for Cascade County, Lewis and Clark County, Montana. It was in force for 51 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 28, 2011, 5:39 PM MDT (23:39 UTC)
- Expired
- Jun 28, 2011, 6:30 PM MDT
- In force
- 51 min
- Issued by
- NWS Great Falls, MT
- Area
- Storm-based polygon
Counties Cascade County, MT, Lewis and Clark County, MT
The radar
The Great Falls radar (KTFX), 10 km from the middle of the area, began a volume at 23:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 28, 6:15 PM MDT | TSTM WND DMG | 2 Ese Great Falls, MT | POWER POLE SNAPPED NEAR 11TH AVE AND 29TH ST. 4 TO 6 INCH DIAMETER TREE SNAPPED. |
| Jun 28, 6:15 PM MDT | TSTM WND GST 60 | Great Falls, MT | WIND HAS TORN 2-3 INCH DIAMETER BRANCHES OFF OF TREES. CONSTRUCTION MATERIALS ON WARDEN BRIDGE BLEW INTO TRAFFIC LANES AND ARE BLOCKING TRAFFIC. |
| Jun 28, 6:25 PM MDT | TSTM WND DMG | Malmstrom Afb, MT | PUBLIC REPORTED SEVERAL TREES WITH TRUNK DIAMETERS OF ABOUT ONE FOOT DOWN AT MALMSTROM AFB. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 36 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Great_falls, MT (KTFX), launched 12:00Z, 11.7 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2448 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
936
WUUS55 KTFX 282339
SVRTFX
MTC013-049-290045-
/O.NEW.KTFX.SV.W.0015.110628T2339Z-110629T0045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREAT FALLS MT
539 PM MDT TUE JUN 28 2011
THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL LEWIS AND CLARK COUNTY IN WEST CENTRAL MONTANA...
CENTRAL CASCADE COUNTY IN CENTRAL MONTANA...
THIS INCLUDES THE CITIES OF...GREAT FALLS...CASCADE...
* UNTIL 645 PM MDT
* AT 535 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES
SOUTHWEST OF CASCADE TO 4 MILES SOUTHEAST OF CASCADE TO 14 MILES
SOUTHEAST OF CASCADE...MOVING NORTHEAST AT 25 MPH.
* LOCATIONS IN THE WARNING INCLUDE BLACK EAGLE...CASCADE AND GREAT
FALLS.
HAIL TO ONE HALF INCH IN DIAMETER AND WIND GUSTS TO 60 MPH ARE LIKELY
WITH THESE STORMS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DAMAGING WINDS UP TO 60 MPH WERE REPORTED IN CASCADE WITH THIS
STORM. THIS IS A DANGEROUS STORM...SEEK SAFE SHELTER AND STAY AWAY
FROM WINDOWS.
&&
LAT...LON 4760 11144 4761 11110 4744 11087 4701 11146
4719 11169 4717 11202
TIME...MOT...LOC 2339Z 223DEG 21KT 4725 11179 4726 11159
4715 11145
$$
COULSTON2 follow-up statements
191
WWUS55 KTFX 290009
SVSTFX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
609 PM MDT TUE JUN 28 2011
MTC013-049-290045-
/O.CON.KTFX.SV.W.0015.000000T0000Z-110629T0045Z/
CASCADE MT-LEWIS AND CLARK MT-
609 PM MDT TUE JUN 28 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM MDT
FOR EAST CENTRAL LEWIS AND CLARK AND CENTRAL CASCADE COUNTIES...
AT 605 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING HALF
INCH DIAMETER HAIL...AND DAMAGING WINDS IN EXCESS OF 65 MPH. THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 7 MILES NORTHEAST OF
CASCADE TO ULM TO 9 MILES SOUTHWEST OF STOCKETT...OR ALONG A LINE
EXTENDING FROM 7 MILES NORTHEAST OF CASCADE TO 12 MILES SOUTHWEST OF
GREAT FALLS TO 17 MILES SOUTH OF GREAT FALLS...MOVING NORTHEAST AT
25 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
ULM...
STOCKETT AND SAND COULEE...
TRACY...GREAT FALLS AND CENTERVILLE...
SUN PRAIRIE...MALMSTROM AFB AND BLACK EAGLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
DAMAGING WINDS UP TO 65 MPH WERE REPORTED IN CASCADE WITH THIS
STORM. THIS IS A DANGEROUS STORM...SEEK SAFE SHELTER AND STAY AWAY
FROM WINDOWS!
&&
LAT...LON 4760 11144 4761 11110 4744 11087 4701 11146
4719 11169 4717 11202
TIME...MOT...LOC 0007Z 223DEG 21KT 4737 11163 4738 11142
4727 11129
$$
COULSTON651
WWUS55 KTFX 290030
SVSTFX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
630 PM MDT TUE JUN 28 2011
MTC013-049-290040-
/O.CAN.KTFX.SV.W.0015.000000T0000Z-110629T0045Z/
CASCADE MT-LEWIS AND CLARK MT-
630 PM MDT TUE JUN 28 2011
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL LEWIS AND CLARK
AND CENTRAL CASCADE COUNTIES IS CANCELLED...
NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE SEVERE THUNDERSTORM
THAT PROMPTED THE WARNING HAD EXITED THE WARNED AREA...THUS THE
WARNING HAS BEEN CANCELLED.
LAT...LON 4760 11144 4761 11110 4744 11087 4701 11146
4719 11169 4717 11202
TIME...MOT...LOC 0030Z 223DEG 21KT 4747 11149 4748 11128
4737 11115
$$
COULSTONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 4:55 PM MDT, 44 minutes earlier.
Area forecast discussion, Jun 28, 4:55 PM MDT, 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 455 PM MDT TUE JUN 28 2011 .DISCUSSION... THIS AFTERNOON THROUGH THURSDAY EVENING...CENTRAL...NORTHCENTRAL AND SOUTHWEST MT ENTERING AN ACTIVE WEATHER PERIOD FOR THE NEXT 36 HOURS OR SO AS UNSTABLE CONDITIONS AND PLENTIFUL MOISTURE WILL PRODUCE PERIODS OF THUNDERSTORMS THIS AFTN/EVE AND AGAIN TOMORROW. HIGH PRESSURE RIDGE OVER THE NORTHERN ROCKIES HAS BEEN WEAKENING AND DRIFTING EAST WHILE DEEP UPPER LEVEL TROF OFF THE CALIF COAST BEGINS TO TURN INLAND. LEADING EDGE OF MOISTURE AND A EMBEDDED SHORTWAVE FROM THE PACIFIC SYSTEM IS CURRENTLY ALONG THE MT/ID BORDER AND BEGINNING TO FIRE THUNDERSTORMS ALONG THE BITTERROOT MTNS. EXPECT THESE STORMS WILL SPREAD EASTWARD INTO CENTRAL AND SOUTHWEST COUNTIES OVER THE NEXT SEVERAL HOURS...WITH A FEW BRIEFLY REACHING SEVERE STATUS...WITH HAIL AROUND 1 INCH IN DIAMETER AND WINDS GUSTING TO AROUND 60 MPH. MAIN CONVECTIVE ACTIVITY WILL BE AROUND FERGUS/BLAINE COUNTIES TONIGHT BEFORE EXITING INTO ERN MT AFTER MIDNIGHT. REGION WILL SEE A BRIEF BREAK FROM PRECIPITATION DURING THE MORNING HOURS ON WED...BUT AS THE PACIFIC SYSTEM MOVES INTO NEVADA...MOISTURE AND INSTABILITY WILL REBUILD OVER OUR AREA SETTING OFF ANOTHER ROUND OF STRONG TO SEVERE STORMS TOMORROW AFTN/EVE. FORECAST MODELS IN GOOD AGREEMENT THAT THE UPPER TROF WILL BE SLOW TO CLEAR THE AREA SO HAVE INCREASED CHANCES OF PRECIP OVER SOUTHWEST MT WHERE RAIN SHOWERS WILL LINGER THRU THURS AFTN. WARM TEMPS EXPECTED AGAIN TOMORROW BEFORE THE STORMS ARRIVE...WITH 80S AND 90S ACROSS THE VALLEYS/PLAINS. SHARPLY COOLER TEMPS ARRIVE ON THURS AS CANADIAN AIRMASS ARRIVES BEHIND THE UPPER TROF...WITH MOST LOCATIONS ONLY REACHING THE MID 60S TO LOW 70S. WARANAUSKAS THURSDAY NIGHT THROUGH TUESDAY...LINGERING THUNDERSTORMS ARE EXPECTED TO END THURSDAY NIGHT AND MAINLY THURSDAY EVENING AS AN UPPER TROUGH MOVES EAST. THEN FRIDAY THROUGH SUNDAY MODELS POINT TO A GENERALLY DRY WESTERLY FLOW ALOFT. ON THE FOURTH OF JULY THE GFS MODEL DEVELOPS AN UPPER RIDGE OVER IDAHO AND WESTERN MONTANA WHILE THE ECMWF MODEL CONTINUES THE WESTERLY FLOW ALOFT. THEN ON TUESDAY THE GFS MODEL MOVES THE UPPER RIDGE OVER THE FORECAST AREA. THE ECMWF MODEL ON THE OTHER HAND DEVELOPS AN UPPER RIDGE OVER THE PACIFIC NORTHWEST AND WESTERN CANADA WITH NORTHWEST FLOW ALOFT FARTHER EAST. THIS NORTHWEST FLOW USHERS IN A COOLER AIRMASS ACCORDING TO THE ECMWF WHILE THE GFS CONTINUES WITH THE WARMER AIRMASS. OTHER GUIDANCE SEEMS MORE IN LINE WITH THE GFS THOUGH THEY ARE WEAKER WITH THE UPPER RIDGE. SO FOR THIS FORECAST HAVE LEANED TOWARDS THE GFS SOLUTION. ALL IN ALL EXPECT A RELATIVELY DRY AND WARM PERIOD. WILL GO WITH A SLIGHT CHANCE OF THUNDERSTORMS OVER FAR SOUTHWEST MONTANA ON SUNDAY AND OVER ALL OF SOUTHWEST MONTANA ON THE FOURTH OF JULY. DUE TO MODEL UNCERTAINTIES WILL GO WITH A MORE WIDESPREAD SLIGHT CHANCE OF THUNDERSTORMS ON TUESDAY. INHERITED WARMING TREND FROM FRIDAY INTO SUNDAY STILL LOOKS GOOD AND DID NOT MAKE ANY BIG CHANGES WITH RESPECT TO FORECAST TEMPERATURES. BLANK && .AVIATION... UPDATED 2255Z. A BAND OF MOISTURE FUELING SCATTERED TO NUMEROUS THUNDERSTORMS WILL MOVE FROM NEAR KHLN TO KHVR THIS EVENING. SMALL HAIL AND GUSTY WINDS ARE EXPECTED TO AFFECT THE KHLN...KGTF AND KHVR TERMINALS AT TIMES. NORTH AND SOUTH OF THIS BAND ONLY PARTLY TO MOSTLY CLOUDY SKIES ARE EXPECTED. THUNDERSTORM ACTIVITY SHOULD MOVE OUT OF THE FORECAST AREA AFTER 06Z WEDNESDAY WITH MOSTLY CLEAR TO PARTLY CLOUDY SKIES PREVAILING THROUGH 18Z WEDNESDAY. ANOTHER BATCH OF MOISTURE WILL AFFECT THE ENTIRE FORECAST AREA WITH SCATTERED TO NUMEROUS THUNDERSTORMS AFTER 21Z WEDNESDAY. MPJ && .HYDROLOGY... HIGH TEMPERATURES WILL WARM TO NEAR TYPICAL SEASONAL VALUES THIS WEEK...REMAINING WARM THROUGH WED. THIS WILL LEAD TO AN INCREASE IN SNOW MELT DURING THE EARLY/MIDDLE PART OF THE WEEK. RESERVOIRS ACROSS THE AREA REMAIN NEAR CAPACITY AND AS A RESULT MAY INCREASE THE AMOUNT OF WATER RELEASED AND SUBSEQUENT WATER LEVELS. IN ADDITION...STRONG TO SEVERE THUNDERSTORMS...SOME WITH HEAVY RAINFALL...ARE POSSIBLE WEDNESDAY. ANY RAIN FALLING ON TOP OF SNOW WILL LEAD TO FASTER SNOW MELT AND RISING WATER LEVELS. && .PRELIMINARY POINT TEMPS/POPS... GTF 54 85 51 67 / 30 60 20 20 CTB 57 80 52 64 / 20 40 20 20 HLN 53 84 51 68 / 30 60 30 20 BZN 49 85 49 70 / 10 40 40 40 WEY 38 74 38 62 / 10 30 40 50 DLN 50 81 46 69 / 10 50 30 30 HVR 56 86 52 73 / 20 40 30 20 LWT 53 86 48 68 / 30 40 40 30 && .TFX WATCHES/WARNINGS/ADVISORIES... FLOOD HIGHLIGHTS REMAIN IN EFFECT UNTIL FURTHER NOTICE. && SHORT TERM...WARANAUSKAS LONG TERM...BLANK AVIATION...MPJ WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Jun 28, 3:47 AM MDT, 13 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 347 AM MDT TUE JUN 28 2011 MTZ008-012-015-053-055-291000- BEAVERHEAD-CASCADE-MADISON-BROADWATER-GALLATIN- 347 AM MDT TUE JUN 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT FLOOD HIGHLIGHTS REMAIN IN EFFECT ACROSS PORTIONS OF THE REGION. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY FLOOD HIGHLIGHTS WILL REMAIN IN EFFECT ACROSS PORTIONS OF THE REGION UNTIL FURTHER NOTICE. STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO IMPACT THE AREA ON WEDNESDAY AFTERNOON AND EVENING. LARGE HAIL AND GUSTY OUTFLOW WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH SOME OF THESE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO SEND FLOODING REPORTS TO THE NATIONAL WEATHER SERVICE IN GREAT FALLS. SPOTTER ACTIVATION WILL LIKELY BE NEEDED WEDNESDAY FOR POTENTIAL SEVERE WEATHER. MTZ009>011-013-014-044>052-054-291000- NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL-CHOUTEAU- CENTRAL AND SOUTHERN LEWIS AND CLARK-TOOLE-LIBERTY- EASTERN PONDERA-BLAINE-SOUTHERN ROCKY MOUNTAIN FRONT- EASTERN TETON-JUDITH BASIN-FERGUS-JEFFERSON-MEAGHER- 347 AM MDT TUE JUN 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO IMPACT THE AREA ON WEDNESDAY AFTERNOON AND EVENING. LARGE HAIL AND GUSTY OUTFLOW WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH SOME OF THESE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED WEDNESDAY FOR POTENTIAL SEVERE WEATHER.
In the hours before
Special weather statement, Jun 28, 3:08 PM MDT, 2 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
308 PM MDT TUE JUN 28 2011
MTZ008-282145-
BEAVERHEAD MT-
308 PM MDT TUE JUN 28 2011
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BEAVERHEAD COUNTY UNTIL
345 PM MDT...
AT 306 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 11 MILES EAST OF WISDOM...OR 37 MILES SOUTH OF
ANACONDA...MOVING NORTH AT 25 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
* LOCATIONS IMPACTED INCLUDE...
RURAL NORTHERN BEAVERHEAD COUNTY...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4583 11328 4589 11321 4589 11318 4589 11310
4586 11307 4581 11297 4553 11315 4559 11339
TIME...MOT...LOC 2108Z 200DEG 23KT 4565 11322
COULSTONSpecial weather statement, Jun 28, 4:36 PM MDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREAT FALLS MT 436 PM MDT TUE JUN 28 2011 MTZ012-014-048-282330- CASCADE MT-CENTRAL AND SOUTHERN LEWIS AND CLARK MT-SOUTHERN ROCKY MOUNTAIN FRONT MT- 436 PM MDT TUE JUN 28 2011 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LEWIS AND CLARK...EXTREME SOUTHERN TETON AND WESTERN CASCADE COUNTIES UNTIL 530 PM MDT... AT 433 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 13 MILES NORTHEAST OF LINCOLN...MOVING NORTHEAST AT 35 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... RURAL CENTRAL AND NORTHERN LEWIS AND CLARK COUNTY... RURAL WESTERN CASCADE COUNTY... RURAL SOUTHERN TETON COUNTY... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 4761 11214 4718 11164 4694 11244 4707 11263 TIME...MOT...LOC 2235Z 223DEG 30KT 4707 11244 MPJ
Special weather statement, Jun 28, 4:59 PM MDT, 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREAT FALLS MT 459 PM MDT TUE JUN 28 2011 MTZ012-014-282345- CASCADE MT-CENTRAL AND SOUTHERN LEWIS AND CLARK MT- 459 PM MDT TUE JUN 28 2011 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LEWIS AND CLARK AND SOUTHWESTERN CASCADE COUNTIES UNTIL 545 PM MDT... AT 455 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 14 MILES SOUTHWEST OF WOLF CREEK...OR 19 MILES NORTHWEST OF HELENA...MOVING NORTHEAST AT 25 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. * LOCATIONS IMPACTED INCLUDE... WOLF CREEK... CRAIG... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 4725 11194 4702 11155 4670 11219 4688 11242 TIME...MOT...LOC 2259Z 226DEG 24KT 4685 11221 COULSTON
Local storm report, Jun 28, 5:03 PM MDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
503 PM MDT TUE JUN 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0458 PM TSTM WND GST 10 N HELENA 46.74N 112.02W
06/28/2011 M46 MPH LEWIS AND CLARK MT PUBLIC
WIND GUST OF 46 MPH AND HEAVY RAIN
&&
NJLSpecial weather statement, Jun 28, 5:30 PM MDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
530 PM MDT TUE JUN 28 2011
MTZ012-013-049-290015-
CASCADE MT-CHOUTEAU MT-EASTERN TETON MT-
530 PM MDT TUE JUN 28 2011
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN TETON...WESTERN
CHOUTEAU AND NORTHWESTERN CASCADE COUNTIES UNTIL 615 PM MDT...
AT 525 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR FORT SHAW...OR 19 MILES NORTH OF CASCADE...
MOVING NORTHEAST AT 35 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
* LOCATIONS IMPACTED INCLUDE...
VAUGHN AND SUN PRAIRIE...
POWER...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4765 11111 4742 11180 4755 11199 4799 11156
4798 11145
TIME...MOT...LOC 2330Z 225DEG 29KT 4756 11179
COULSTONSpecial weather statement, Jun 28, 5:33 PM MDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREAT FALLS MT 533 PM MDT TUE JUN 28 2011 MTZ012-290015- CASCADE MT- 533 PM MDT TUE JUN 28 2011 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CASCADE COUNTY UNTIL 615 PM MDT... AT 530 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR CASCADE...MOVING NORTHEAST AT 25 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 45 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. * LOCATIONS IMPACTED INCLUDE... ULM... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 4749 11145 4731 11120 4709 11166 4722 11184 TIME...MOT...LOC 2333Z 226DEG 20KT 4722 11165 COULSTON
The office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 3:08 PM MDT | Special Weather Statement | TFX | Deer Lodge | 37 min |
| Jun 28, 4:36 PM MDT | Special Weather Statement | TFX | Lewis and Clark | 54 min |
| Jun 28, 4:59 PM MDT | Special Weather Statement | TFX | Lewis and Clark | 46 min |
| Jun 28, 5:30 PM MDT | Special Weather Statement | TFX | Cascade | 45 min |
| Jun 28, 5:33 PM MDT | Special Weather Statement | TFX | Cascade | 42 min |
Nearby
Severe Thunderstorm Warnings in Montana, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.